MAUDE Adverse Event Report: BECTON DICKINSON AND CO. PEN NDL 31G 5MM 90 COUNT; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON AND CO. PEN NDL 31G 5MM 90 COUNT; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 320882
Medical Device Problem Code Failure to Deliver (2338)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.Medical device expiration date: unknown.Device manufacture date: unknown.Investigation summary: level a investigation - complaint evaluation / complaint history check for the event(s) that occurred.Severity: s_2__; occurrence: unable to perform complaint lot history check due to an unknown lot number for needle clog.Investigation summary: no samples were returned therefore the complaint could not be confirmed and the root cause is undetermined.Complaints received for this device and reported condition will continue to be tracked and trended.If samples are received in the future the complaint will be reopened for further investigation.Unable to perform dhr check due to an unknown lot number for needle clog.Investigation conclusion: as no samples and/or photo(s) were received the investigation concluded: unconfirmed: bd was not able to duplicate or confirm the customer¿s indicated failure as no samples or photos were returned.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.Root cause description: root cause cannot be determined at this time as the issue is unconfirmed as no samples or photos were returned.Rationale: based on the investigation, no additional investigation and no capa is required at this time.
 
Event or Problem Description
It has been reported that the pen ndl 31g 5mm 90 count has been found experiencing inability to deliver medication during use.The following has been provided by the initial reporter: material no.320882 batch no.Unknown.It was reported that needle clogged during injection.Verbatim: consumer reported, last night when he was out to dinner, he dialed up 40 units and only 16 units came out.Stated, he wasted 5 pen needles that night and did not complete dosage until 6th pen needle does not prime before injection because he does not want to waste insulin.Item: 320882.Discarded samples.Stated, in the past, he's had pen needles that would not release insulin during injection.Occurred with different lot's but could not provide incident dates.

Brand Name
PEN NDL 31G 5MM 90 COUNT
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON AND CO.
pottery road
dun laoghaire co
MDR Report Key9256697
Report Number9616656-2019-01046
Device Sequence Number19355419
Product Code FMI
UDI-Device Identifier10885403897504
UDI-Public10885403897504
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K162516
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number320882
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/15/2019
Initial Report FDA Received Date10/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;